Lipoatrophy - Switch from Combivir?
Sep 2, 2007
I have been on a combination of Sustiva and Combivir since being diagnosed 3 years ago. I am beginning to see some wasting in my legs and thinning in my face, although my overall weight and percent of body fat have not changed. Nor have I noticed any redistribution of fat. However, the appearance of my legs is beginning to obsess me and I'm thinking of changing treatment. My doctor is suggesting that perhaps I should come off the Combivir and switch to Atripula (continuing with the Sustiva as well).
I'm a 50 year old male, workout regularly and am in good health (t-cells around 950 and viral load undetectable), with no other complicating health issues at this time.
Response from Dr. Frascino
I agree: avoiding thymidine analog drugs, such as D4T (Zerit) and AZT (Retrovir, Combivir, Trizivir) is an important way to decrease the risk of lipoatrophy. Atripla (Sustiva, Emtriva, Viread) is a good choice for your change in therapy. I'd also suggest you review the information on this site related to lipoatrophy that can be easily accessed on The Body's homepage under "Quick Links."
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Happens If Chlamydia Is Left Untreated?
- What Does The Discharge From Chlamydia Look Like For Men?
- What Does Gonorrhea Look Like In The Mouth?
- What Are The Chances Of Spreading Herpes With No Symptoms?
- What Are Over The Counter Treatments For Genital Warts?
- What Is The Physical Appearance Of Syphilis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.